MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE 02.12.0003L FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 L

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE 02.12.0003L FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 L
Model Number 02.12.0003L
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
At about 6 years and 8 months after primary, the patient came in reporting loosening of tibial and femoral components.Moreover, subsidence of the femur is present.The surgeon revised all the components to gmk-hinge system and the surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 14-may-2025.Lot 179605: (b)(4) items manufactured and released on 25-apr-2018.Expiration date: 17-apr-2023.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department: a revision surgery was performed approximately 7 years after the primary tka due to loosening of both the femoral and tibial components.The available pre-revision x-ray images show clear signs of mobilization of the femoral component, which appear tilted anteriorly.Even the tibial component shows sign of loosening (e.G.The sclerotic line surrounding the tibial stem may represent an indirect marker of impaired fixation, which may have caused chronic mechanical stress and reactive bone remodeling).Aseptic loosening is a well-documented adverse event following primary tka, with multifactorial and often unidentified causes.In this specific case, the exact cause of the implant failure cannot be determined.However, there is no evidence to suggest that the prosthetic device was defective.Other device involved: gmk-sphere 02.12.T4i3l tibial tray fixed cemented size t4i3 l (k121416) lot 173665: (b)(4) items manufactured and released on 07-nov-2017.Expiration date: 19-oct-2022.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE 02.12.0003L FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22192828
Report Number3005180920-2025-00500
Device Sequence Number15662784
Product Code JWH
UDI-Device Identifier07630030825811
UDI-Public07630030825811
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/17/2023
Device Model Number02.12.0003L
Device Lot Number179605
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Initial Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight92 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American